N. prodotti: 0
Totale ordine: € 0,00
Online ISSN 1827-1847
Piffaretti G. 1, Maida S. 1, Carrafiello G. 2, Lomazzi C. 1, Rivolta N. 1, Tozzi M. 1, Riva F. 1, Castelli P. 1
1 Department of Surgical Sciences and Vascular Surgery University of Insubria, Varese, Italy
2 Interventional Radiology, Department of Radiology University of Insubria, Varese, Italy
Catheter-directed intra-arterial thrombolysis is a commonly used alternative to surgery. Despite the perceived “less invasive” nature of this therapy, thrombolysis generally has potential hemorrhage drawbacks. We report two cases of heparin-induced thrombocytopenia (HIT) during thrombolysis for peripheral ischemia. Two male patients with previous history of received percutaneous catheter-directed intra-arterial thrombolysis for critical limb ischemia. The treatment continued for 72 hours along with synchronous administration of intravenous heparin. Heparin antibodies was found to be present after a HIT syndrome was suspected when platelets count decreased unexpectedly and every different causes were immediately ruled out. Lepirudine was started and platelets count normalized. Every patients who presents with known history of heparin exposure and unexplained decrease in platelet count after heparin treatment for peripheral revascularization should be suspected for the HIT syndrome.